MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number CM42500E-07
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd gravity set valve malfunctioned the following information was received by the initial reporter with the verbatim: i wanted to bring to your attention an issue we had this morning at union.A provider attached a phenylephrine syringe to the three way stop cock of the bd gravity iv set.Administered 50mcg phenylephrine.Then attached a 10cc syringe to the distal side port and withdrew a flush and subsequently pushed it.Not long after that, the patient experienced significant and concerning hypertension.With investigation, the phenylephrine syringe was found to be empty attached to the three way stop cock.We grabbed a few other packages of iv tubing and were able to recreate what happened.I am attaching a video here.In the end, the back check valve failed and the phenylephrine syringe was drawn up into the flush syringe and roughly 1000mcg was pushed as a bolus unknowingly.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18531810
Report Number9616066-2023-02536
Device Sequence Number7558094
Product Code FPA
UDI-Device Identifier10885403473746
UDI-Public(01)10885403473746
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCM42500E-07
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown